Do you have questions about tinnitus, our products or specific treatments? Ask Barry. Arches President Barry Keate will select the most representative questions each month publication. Regardless all questions will receive a personal reply from Barry.
ASK BARRY Tinnitus expert, Barry Keate, answers your questions about Tinnitus Send your question to: Ask Barry
NOTE: Ask Barry is pleased to be able to answer your questions based upon the information we have available. Our answers to your email inquiries are not substitutes for a physician's advice nor are they reviewed by a physician. If you are under a physician's care, please share with your doctor any suggestions you have received from Ask Barry
This Month's Questions:
Can allergies cause tinnitus? Hi Barry I am currently living in Texas. Since living here I seem to keep picking up a lot of allergies. This last week my ears and head have been ringing. The pharmacist said it was sinus related.
I am from England and the only time I get ringing in the ears is when I have a bad cold or flu or when I have been severely stressed with work. I have been diagnosed with high blood pressure and I am taking prescription medication. Do you think any of your treatments will work for me. I do take a multivitamin tablet every day and Omega 3. I look forward to hearing from you as the ringing in my head and ears drives me mad.
Janice W., TX
Dear Janice; Thanks for your question. It sounds as if your pharmacist is correct and allergies are the culprits in your tinnitus. High blood pressure will aggravate this condition so make sure to get it down to the normal range. Omega 3 fatty acids are very beneficial in reducing allergic reactions but it takes time. Therapeutic dosages are between 3 mg and 10 mg daily of combined Omega 3’s. Make sure you get at least 3 mg daily. Take with 400-800 IU vitamin E as it helps with absorption.
Our products may help lower the sound but I believe that reducing your allergic reactions will be extremely helpful. Dr. Seidman generally treats this condition with a steroid-based nasal spray such as Flonase or Rhinocort and an antihistamine, where appropriate. He says this relieves the condition for 60% of his patients. I recommend you contact a good ENT physician and discuss this with him or her. Be careful as many antihistamines can aggravate tinnitus. Allegra may be a good choice. If the nasal spray/antihistamine is not effective, allergy shots may do the trick. If the above treatments do not stop the tinnitus, I would then recommend using Arches Tinnitus Formulas.
Wishing you quiet times,
Muscle tension and tinnitus? Dear Barry,
The past few months I have discovered that if I lie on my left side in bed that the tinnitus will completely disappear! I stopped doing this as my neck would occasionally go into a very painful muscle spasm.
It is quite amazing that the noise can go from very loud to nothing, but then I relax with huge relief and drop off to sleep. Unfortunately I can't keep lying down all day! After sleeping, the tinnitus returns and in my case, it is always noisy after any sleep. Have you ever heard of tinnitus being associated with muscle tension, or anything similar?
Thank you kindly in anticipation,
Jill Northampton, England
Dear Jill; Tinnitus can be caused by many dysfunctions, including neuro-muscular problems and TMJ, which is a misalignment of the jaw and skull. This would explain why your tinnitus changes depending on positioning during sleep.
It may be that the right side of your jaw is out of alignment and sleeping on your left side relieves the strain, thereby relieving the tinnitus. If this is the case, the condition is very treatable by a TMJ specialist. These specialists come from the dental profession, not medical. You can get a referral to a specialist from most dentists or from the website of the American Academy of Cranio-Facial Pain at http://www.aacfp.org. There are two specialists in the UK listed there. I'm sure there are many more than this in the UK.
We wrote an article about TMJ and tinnitus. It can be seen by clicking here.
If it is due to a neuro-muscular problem not associated with TMJ, you can find treatment at muscular therapy clinics through your local hospital. I would call the Neurology Department and ask them for a referral.
Wishing you quiet times, Barry Keate
Cut back on TRF? Hi Barry, I have had tinnitus for two years. I tried everything, including acupuncture, reflexology. and many other treatments & herbs. Nothing helped, I tried your formula as my last resort and noticed the difference within one week of taking Arches Tinnitus Relief Formula.
My question is that now that I am finishing my 4 bottles as recommended, I am wondering if I can reduce my dosage or do I continue to take the four pills every day? Two in the AM and two in the PM.? Or can I cut back?
Thank you for an early answer.
Rose Mary M.
Dear Rose Mary I’m thrilled you’ve had such a great response. Now that you’ve had a significant reduction you may be able cut back on the current dosage. I recommend you try to lower the dosage slowly so as not to overdo it and have the sound increase. Try two capsules in the morning and one in the evening. Maintain this for two weeks to determine if you still have the same noise reduction. If so, try taking one capsule twice daily and see if you still have satisfactory results. You’ll find your own best dosage this way. If at any time during this period you sense your tinnitus returning to past levels then return to the recommended dosage of two capsules twice daily. I do not recommend going below two capsules daily as a maintenance dose. This level will protect against neurological damage and the effects of noise exposure.
Wishing you quiet times, Barry Keate
NOTE: Ask Barry is pleased to be able to answer your questions based upon the information we have available. Our answers to your email inquiries are not substitutes for a physician's advice nor are they reviewed by a physician. If you are under a physician's care, please share with your doctor any suggestions you have received from Ask Barry.